Heavy Rain, Hamilton
- When
- August 21, 4:20 PM EST
- Where
- Hamilton County, Jennings
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.496, -82.948 (the zone’s center; the record gives no point)
3 inches of rainfall fell between 1700-2200 EDT. Two and a half of fell between 1720-1835 EST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
3 inches of rainfall fell between 1700-2200 EDT. Two and a half of fell between 1720-1835 EST. Temporary flooding from overflowing ditches on secondary roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 21, 1:36 PM EST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 236 PM EDT SAT AUG 21 2004 .SHORT TERM...LINE OF SHOWERS AND THUNDERSTORMS PUSHING EAST ACROSS THE CWA THIS AFTERNOON BEING DRIVEN BY A PASSING SHORTWAVE. EXPECT ACTIVITY TO CONTINUE TO PUSH OFFSHORE WITH SCATTERED CONVECTION REDEVELOPING TO THE WEST OVER PORTIONS OF SOUTHEAST GEORGIA THAT HAVE NOT BEEN WORKED OVER. AS SHORTWAVE MOVES BY...EXPECT SOME NVA OVERNIGHT WHICH SHOULD END MOST OF THE ACTIVITY BY MIDNIGHT. ANOTHER SHORTWAVE EXPECTED ON SUNDAY...POSSIBLY MAKING ITS PRESENCE KNOW A BIT LATER THAN TODAY. ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE SO HAVE LIKELY POPS OVER MOST OF THE CWA. AREA WILL REMAIN ON NORTH SIDE OF RIDGE AXIS MONDAY WITH WEAK TROUGH HANGING AROUND THE AREA. DO NOT SEE AS MUCH SHORTWAVE ENERGY FOR MONDAY AND TUESDAY SO WILL LOWER POPS JUST A BIT WITH CONVECTION BEING MORE DRIVEN BY SEABREEZE CIRCULATIONS. .LONG TERM...BY MIDDLE TO LATE IN THE WEEK...UPPER RIDGE EXPECTED TO BUILD OVER THE AREA WHICH SHOULD HELP SUPPRESS CONVECTION SOMEWHAT SO WILL GO WITH SLIGHTLY LOWER POPS BY THURSDAY AND FRIDAY. TEMPS WILL REMAIN RIGHT AROUND CLIMO. && .MARINE...NO HEADLINES. THE COMBINATION OF SURFACE RIDGE TO THE SOUTH AND AN APPROACHING FRONTAL SYSTEM WILL MAINTAIN SOUTHWEST TO WEST WINDS INTO MONDAY. THIS WEAK FRONT IS THEN FORECAST TO ENTER THE GEORGIA WATERS ON TUESDAY...PRODUCING LIGHT AND VARIABLE WINDS AREAWIDE. SEAS GENERALLY WILL RANGE FROM 2 TO 3 FEET. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 88 72 89 / 30 60 40 50 SSI 74 87 75 88 / 40 50 40 40 JAX 73 89 73 89 / 40 60 40 50 SGJ 74 87 74 87 / 40 60 50 50 GNV 72 88 72 88 / 50 70 40 60 OCF 72 88 72 88 / 40 70 50 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CAMP/ZAPPE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 549 AM EDT SAT AUG 21 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-220948- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 549 AM EDT SAT AUG 21 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE AREA. ISOLATED SHOWERS AND THUNDERSTORMS SHOULD FIRST DEVELOP THIS MORNING OVER AREAS FROM WEST OF INTERSTATE 75 IN NORTH FLORIDA AND WEST OF U.S. 301 IN SOUTHEAST GEORGIA. MOVEMENT OF STORMS WILL BE EAST AT 15 MPH. THE MAIN CONCERNS WITH THE THUNDERSTORMS WILL BE FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL NEAR 2 INCHES...AND WIND GUSTS UP TO 40 MPH. SHOWER AND THUNDERSTORM ACTIVITY WILL SLOWLY DIMINISH AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A WEAK STATIONARY FRONT OVER GEORGIA IN COMBINATION WITH ABUNDANT MOISTURE WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP MAINLY IN THE AFTERNOON AND EVENING HOURS SUNDAY AND MONDAY. THE FRONT WILL DISSIPATE BY THE MIDDLE OF THE WEEK BUT TYPICAL SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED THE REMAINDER OF THE WEEK. THE MAIN CONCERNS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1236 PM EDT SAT AUG 21 2004 FLZ024-GAZ165-166-211715- COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL- 1236 PM EDT SAT AUG 21 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN SECTIONS OF NASSAU AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 115 PM EDT... AT 1236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF DOVER BLUFF TO 6 MILES WEST OF ST. MARYS...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF DOCK JUNCTION TO 6 MILES WEST OF ST. MARYS...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HARRIETTS BLUFF... YULEE...ST. MARYS...DOVER BLUFF...KINGS BAY BASE...DUNGENESS...AMELIA CITY AND CUMBERLAND ISLAND THROUGH 115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1252 PM EDT SAT AUG 21 2004 FLZ040-211730- MARION FL- 1252 PM EDT SAT AUG 21 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 130 PM EDT... AT 1252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES WEST OF OCALA AIRPORT...OR ABOUT 6 MILES NORTHEAST OF RAINBOW LAKES ESTATES...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...SPARR...SILVER SPRINGS SHORES...SANTOS...REDDICK...OCALA... LOWELL AND ANTHONY THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1255 PM EDT SAT AUG 21 2004 FLZ025-211745- DUVAL FL- 1255 PM EDT SAT AUG 21 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 145 PM EDT... AT 1255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES WEST OF TALBOT ISLAND TO ARLINGTON...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWNTOWN JACKSONVILLE...ARLINGTON...FORT CAROLINE...TALBOT ISLAND... LITTLE TALBOT ISLAND...NEPTUNE BEACH AND MAYPORT THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 211 PM EDT SAT AUG 21 2004 FLZ038-211900- FLAGLER FL- 211 PM EDT SAT AUG 21 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 300 PM EDT... AT 211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM 8 MILES SOUTH OF HASTINGS TO 9 MILES WEST OF PIERSON...MOVING EAST AT 15 MPH. THIS CLUSTER OF THUNDERSTORMS WILL INTERACT WITH APPROACHING CLUSTER OF THUNDERSTORMS OVER VOLUSIA COUNTY TO PRODUCE STRONG THUNDERSTORMS ACROSS MUCH OF FLAGLER COUNTY. AFFECTED AREAS INCLUDE ANDALUSIA... ESPANOLA...PALM COAST...FLAGLER BEACH AND BUNNELL THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 317 PM EDT SAT AUG 21 2004 GAZ150>152-212000- BRANTLEY GA-PIERCE GA-WARE GA- 317 PM EDT SAT AUG 21 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...WARE AND PIERCE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT... AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF PATTERSON TO 18 MILES WEST OF HOBOKEN...OR ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF BLACKSHEAR TO 9 MILES SOUTHWEST OF WAYCROSS...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PATTERSON AND HOBOKEN THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 343 PM EDT SAT AUG 21 2004 GAZ136-212015- WAYNE GA- 343 PM EDT SAT AUG 21 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 415 PM EDT... AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF SCREVEN...OR ABOUT 9 MILES NORTHEAST OF PATTERSON...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND SCREVEN...BROADHURST AND GARDI THROUGH 415 PM EDT. HEAVY RAIN AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. ALSO FREQUENT LIGHTNING WILL OCCUR. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413194.